MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Model Number CAT7XTORQ130KIT-A
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned cat7 confirmed that the catheter was fractured on the midshaft.Based on the damage at the fracture site, this fracture likely occurred when the catheter was torqued.The description of the event noted that the distal tip of the catheter was not responding when the physician attempted to torque the catheter, which may have been due to interaction with the stent.The returned device was also kinked at the distal tip which likely occurred when the catheter was advanced without a guide wire and may also be related to interaction with the stent.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure of an occluded stent in the superficial femoral artery (sfa) using an indigo system aspiration catheter 7 (cat7) and non-penumbra sheath.During the procedure, the tip of the cat7 kinked when advanced out of the sheath without a guidewire.It was reported that this may have been due to an interaction with the stent.An 0.035" guide wire was then advanced through the cat7 to straighten out the tip.The guidewire was then removed.The physician then torqued the cat7 one full rotation and noticed the distal tip was not responding.The catheter had fractured proximal to the vascular sheath valve, outside of the patient.Subsequently, the cat7 was removed.The procedure was completed using an indigo system aspiration catheter 8 (cat8) and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11337835
Report Number3005168196-2021-00292
Device Sequence Number19703909
Product Code QEW
UDI-Device Identifier00815948021648
UDI-Public00815948021648
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model NumberCAT7XTORQ130KIT-A
Device Catalogue NumberCAT7XTORQ130KIT
Device Lot NumberF98338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005